MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 6.5 CM ADULT ROTATING CRANIOTOME ATTACH; MOTOR, DRILL, ELECTRIC - CRANIOTOME

DEPUY SYNTHES PRODUCTS LLC 6.5 CM ADULT ROTATING CRANIOTOME ATTACH; MOTOR, DRILL, ELECTRIC - CRANIOTOME
Catalog Number CRANI-A-R
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.If additional information should become available, a supplemental medwatch report will be sent accordingly.
 
Event or Problem Description
It was reported from (b)(6) that the craniotome device overheated while working.It was not reported if the device was used in surgery, or if there was patient involvement.It was not reported if there were any delays in a surgical procedure, or if a spare device was available for use.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.The exact date of this event was unknown but was noted to have occurred (b)(6) 2019.All available has been disclosed.If additional information were to become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The actual device was returned for evaluation.During evaluation of the device, it was determined that the device fell apart - unattached labeling, craniotome neuro tip bent/damaged, bearing damage, missing components, both pens sheared off, attachment was delivered in two parts, ball bearings fell apart, missing balls, cage damaged and crani bracket damaged (abrasion).It was also determined that the device failed pre-test for visual - two parts and temperature.Therefore, the reported condition was confirmed.The assignable root cause was determined to be due to normal wear.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
6.5 CM ADULT ROTATING CRANIOTOME ATTACH
Common Device Name
MOTOR, DRILL, ELECTRIC - CRANIOTOME
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key8728207
Report Number1045834-2019-53906
Device Sequence Number11201573
Product Code HBC
UDI-Device Identifier00845384001744
UDI-Public00845384001744
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K011444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCRANI-A-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer08/08/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1